Alert archive / Texas / Areal Flood Warnings in 2021

Areal Flood Warning 9, NWS Fort Worth, TX

June 6, 2021Collin County, Dallas County, Texas

NWS Fort Worth, TX issued this areal flood warning at Jun 6, 2021, 2:58 AM CDT for Collin County, Dallas County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2021, 2:58 AM CDT (07:58 UTC)
Expired
Jun 6, 2021, 9:00 AM CDT
In force
6 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Collin County, TX, Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 74 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 941 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
941 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this areal flood warning went out at Jun 6, 1:09 AM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jun 6, 1:09 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
109 AM CDT Sun Jun 6 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Tonight/

The slow moving upper level low generally located over Central
Texas continues to move north and has shifted the highest
rain/storm chances across North Texas. The combination of weak
shear, high moisture content, and lingering instability has
resulted in slow moving thunderstorms and flash flooding issues
over parts of Collin and Dallas counties over the last 1-2 hours.
Rain gauges across this area have reported anywhere from 3-5
inches of rainfall and additional amounts of 1-2 inches will be
possible, as the cluster of shower and thunderstorms gradually
moves to the north and east. Although the activity is expected to
gradually weaken as it moves, flash flooding issues will likely
persist through the next few hours across north Dallas County and
the southern half of Collin County.

The remainder of the region should remain relatively rain-free
through Sunday morning, with our far eastern and northeastern
counties being the exception as the upper low moves to the north.
Similar to the past few days, Sunday's rain/storm chances will be
highest during the afternoon hours with scattered coverage
expected through the evening. Lightning and heavy rainfall will
continue to be the main threat with this activity. High
temperatures will be a bit closer to seasonal normals, generally
in the 80s region wide.

As the upper low moves away from North and Central Texas, we'll
have to keep an eye on an approaching disturbance from the
northwest tonight. Thunderstorms will likely develop over over
new Mexico late this afternoon and may congeal into a thunderstorm
complex as it approaches our north and western counties. The
latest high res guidance indicates the complex may reach our
region after midnight and move across the region through the
overnight hours.

Garcia

&&

.LONG TERM... /Issued 339 PM CDT Sat Jun 5 2021/
/Sunday Night Onward/

The potential for a complex of thunderstorms to impact the area
Sunday night into Monday morning has increased. A departing upper
level low, coupled with an approaching shortwave will induce
strong warm-air advection into a region with modest amounts of
instability. Isentropic ascent analysis suggest a rapid increase
in pressure advection across northwestern portions of North Texas
shortly after midnight. Instability values in excess of 2000 J/kg
are likely to be in place, likely leading to a quick development
of convection. As the convection develops a cold pool, a
strengthening low-level jet may enhance ascent, leading a line of
storms gradually moving south/southeast through the early Monday
morning hours.

The main concern with the overnight convection will be the
potential for strong to damaging winds as well as heavy
precipitation. Precipitable water values over 1.5" are likely to
be in place, and if the line of storms remains fairly slow moving
or there is training taking place, a quick 2-3 inches of rain will
be possible. Those higher end amounts are likely to be isolated
and confidence remains too low at this time to pinpoint exact
location. Given the expected origination of the complex of storms
and direction of the low-level jet, the most likely location would
be somewhere west of Interstate 35.

Monday's forecast will be heavily dependent on what occurs Sunday
night. If an MCV develops and moves overhead, it's possible we
continue to see scattered convection through the afternoon hours.
If this is the case, increased cloud cover should help keep
daytime temperatures mainly in the lower to mid 80s.

As we go into Tuesday, synoptic scale subsidence will likely be
on the rise as an upper ridge strengthens across West Texas. This
will likely keep areas west of I-35 dry through the rest of the
week. Subtle disturbances will be on the periphery of the area of
higher pressure, potentially firing off scattered showers and
storms in the afternoon Tuesday and Wednesday east of I-35. With
dry and sunny conditions mid-week, a few locations west of US-281
may reach the lower to mid 90s with heat index values near the
triple digits. Heat index values elsewhere are likely to remain
between 90-95 degrees.

As we approach next weekend, the upper ridge to our west will
begin to break down. Whether we transition to northwesterly flow
aloft remains a bit uncertain given a few of the ensemble members
want to bring a tropical wave onshore next Sunday. Regardless of
which scenario plays out, slight rain chances will likely return
to the forecast the latter half of next weekend.

Hernandez

&&

.AVIATION... /NEW/
/06Z TAFs/

Nearly stationary convection just to the north and east of the
Metroplex terminals continues to gradually weaken and move to the
north and east this morning. Although isolated showers cannot be
ruled out through Sunday morning, most of the region should remain
precipitation-free. However, as the upper low continues to move
over North Texas, there should be additional scattered showers and
thunderstorms late this morning and afternoon. Confidence is
greater east of the terminals, so we'll keep any VCSH/VCTS mention
out at this time and monitor trends over the next few hours.

MVFR ceilings should return shortly after daybreak, but widespread
low ceilings are not expected. VFR should return by late this
morning and prevail through tonight. A complex may approach from
the north/northwest after midnight tonight, which may result in a
mention of thunder in the TAF in subsequent issuances.

Garcia

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    68  84  70  84  72 /  90  40  70  50  30
Waco                68  85  70  85  73 /  30  30  40  40  20
Paris               67  80  68  79  70 / 100  70  60  80  40
Denton              66  82  67  82  70 /  90  40  80  50  30
McKinney            67  83  69  82  71 / 100  50  70  60  30
Dallas              69  85  72  84  74 / 100  40  60  50  30
Terrell             67  83  69  82  72 / 100  50  50  60  30
Corsicana           68  84  71  84  74 /  50  40  40  60  30
Temple              67  85  71  86  72 /  20  30  40  30  20
Mineral Wells       66  84  67  83  70 /  20  20  70  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 5, 6:13 PM CDT, 8 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
613 PM CDT Sat Jun 5 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
613 PM CDT Sat Jun 5 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

Scattered thunderstorms will continue through the late evening hours
across parts of Central and North Texas. Lightning and locally heavy
rainfall will be the main threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional storms will be possible through the middle of next week.
There will be a potential for a line of storms to move in Sunday
night. Strong to damaging winds and flooding will be the main
hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:19 PM CDTSpecial Weather StatementFWDHenderson26 min
Jun 5, 7:53 PM CDTRiver Flood WarningFWDHunt4 days
Jun 5, 7:53 PM CDTRiver Flood WarningFWDHunt, Kaufman, Rockwall60 hr
Jun 5, 8:37 PM CDTAreal Flood AdvisoryFWDCollin83 min
Jun 5, 9:25 PM CDTFlash Flood WarningFWDCollin4 hr
Jun 5, 11:29 PM CDTFlash Flood WarningFWDDallas3 hr
Jun 5, 11:44 PM CDTRiver Flood WarningFWDDallas9 hr
Jun 6, 12:19 AM CDTRiver Flood WarningFWDCollin28 hr
Jun 6, 12:20 AM CDTRiver Flood WarningFWDCollin31 hr
Jun 6, 12:33 AM CDTRiver Flood WarningFWDDallas15 hr
Jun 6, 2:19 PM CDTFlash Flood WatchFWDAnderson, Collin, Cooke, Dallas, Delta, Denton and 23 more26 hr

Nearby

Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.